Indian Journal of Urology Users online:610  
IJU
Home Current Issue Ahead of print Editorial Board Archives Symposia Guidelines Subscriptions Login 
Print this page  Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2008  |  Volume : 24  |  Issue : 1  |  Page : 114-115

Anaphylactic shock following intraurethral lidocaine administration during transurethral resection of the prostate


1 Department of Surgery, Tata Main Hospital, Jamshedpur, Jharkhand, India
2 Department of Anesthesia, Tata Main Hospital, Jamshedpur, Jharkhand, India

Correspondence Address:
M Sinha
Department of Surgery, Tata Main Hospital, Jamshedpur, Jharkhand
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-1591.38616

Rights and Permissions

Anaphylactic shock was noted following an apparently uneventful transurethral resection of the prostate (TURP). Lidocaine jelly was used prior to urethral dilatation and before placement of three-way Foley. Lidocaine sensitivity was diagnosed serendipitously when lidocaine jelly was used for application of ECG electrodes. Anaphylaxis may be one of the rare differentials to be considered in a patient with postoperative shock following TURP. This report highlights a potentially fatal complication of an apparently innocuous and ubiquitous urological use of lidocaine.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3830    
    Printed99    
    Emailed1    
    PDF Downloaded134    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

HEALTHWARE INDIA